Alert archive / Iowa / Wind Advisories in 2025
Wind Advisory 4, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Mar 13, 2025, 2:54 AM CDT for 23 counties in Iowa. It took effect at Mar 14, 2025, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 2:54 AM CDT (07:54 UTC)
- In effect from
- Mar 14, 2025, 1:00 PM CDT
- Expired
- Mar 14, 2025, 9:09 PM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 23 counties
Adams County, IA, Appanoose County, IA, Black Hawk County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Grundy County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 59 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967 WWUS73 KDMX 130754 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 254 AM CDT Thu Mar 13 2025 IAZ050-061-062-073>075-082>086-092>097-131800- /O.NEW.KDMX.WI.Y.0004.250314T1800Z-250315T0300Z/ Tama-Jasper-Poweshiek-Warren-Marion-Mahaska-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Seymour, Leon, Lenox, Gladbrook, Bloomfield, Dysart, Corydon, Albia, Traer, Humeston, Allerton, Toledo, Pella, Osceola, Newton, Knoxville, New Market, Norwalk, Tama, Oskaloosa, Lamoni, Carlisle, Bedford, Mount Ayr, Centerville, Grinnell, Creston, Ottumwa, Chariton, and Indianola 254 AM CDT Thu Mar 13 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southern and east central Iowa. * WHEN...From 1 PM to 10 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The warm and windy conditions will also lead to elevated fire weather conditions. Any fires that develop may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Open burning is discouraged Friday. && $$ Small
7 follow-up statements
574 WWUS73 KDMX 131809 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 109 PM CDT Thu Mar 13 2025 IAZ038-039-049-060-072-081-140415- /O.EXA.KDMX.WI.Y.0004.250314T1800Z-250315T0300Z/ Grundy-Black Hawk-Marshall-Polk-Madison-Adams- Including the cities of Waterloo, Marshalltown, Conrad, Cedar Falls, Dike, Reinbeck, Corning, Grundy Center, Des Moines, Earlham, Winterset, and Wellsburg 109 PM CDT Thu Mar 13 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Grundy, Marshall, Polk, Black Hawk, Madison, and Adams Counties. * WHEN...From 1 PM to 10 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IAZ050-061-062-073>075-082>086-092>097-140415- /O.CON.KDMX.WI.Y.0004.250314T1800Z-250315T0300Z/ Tama-Jasper-Poweshiek-Warren-Marion-Mahaska-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Traer, Toledo, Ottumwa, Chariton, Pella, Newton, Bloomfield, Gladbrook, Bedford, Creston, Osceola, Allerton, Corydon, Seymour, Norwalk, Humeston, Indianola, Carlisle, Lenox, Lamoni, Centerville, Albia, Dysart, Leon, Mount Ayr, Tama, Grinnell, New Market, Knoxville, and Oskaloosa 109 PM CDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central and southern Iowa. * WHEN...From 1 PM to 10 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Cogil
156 WWUS73 KDMX 140223 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 923 PM CDT Thu Mar 13 2025 IAZ038-039-049-050-060>062-072>075-081>086-092>097-141230- /O.CON.KDMX.WI.Y.0004.250314T1800Z-250315T0300Z/ Grundy-Black Hawk-Marshall-Tama-Polk-Jasper-Poweshiek-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Humeston, Newton, Conrad, Reinbeck, Dike, Gladbrook, Bedford, Lenox, Chariton, Albia, Carlisle, Des Moines, Ottumwa, Corydon, Wellsburg, Cedar Falls, Creston, Mount Ayr, Leon, Traer, Seymour, Toledo, Earlham, Knoxville, Marshalltown, Tama, Norwalk, Grundy Center, Dysart, Waterloo, Osceola, New Market, Bloomfield, Grinnell, Winterset, Indianola, Pella, Corning, Allerton, Lamoni, Centerville, and Oskaloosa 923 PM CDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, southern, and eastern Iowa. * WHEN...From 1 PM to 10 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
681 WWUS73 KDMX 140816 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 316 AM CDT Fri Mar 14 2025 IAZ038-039-049-050-060>062-072>075-081>086-092>097-141830- /O.CON.KDMX.WI.Y.0004.250314T1800Z-250315T0300Z/ Grundy-Black Hawk-Marshall-Tama-Polk-Jasper-Poweshiek-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Corning, Reinbeck, Centerville, Pella, New Market, Conrad, Seymour, Tama, Dike, Waterloo, Knoxville, Allerton, Gladbrook, Grinnell, Dysart, Des Moines, Bedford, Traer, Oskaloosa, Grundy Center, Bloomfield, Mount Ayr, Corydon, Creston, Winterset, Leon, Lenox, Indianola, Humeston, Lamoni, Newton, Osceola, Toledo, Albia, Cedar Falls, Carlisle, Wellsburg, Earlham, Ottumwa, Norwalk, Marshalltown, and Chariton 316 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southern, central, and eastern Iowa. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A Red Flag Warning is also in effect. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Open burning is discouraged today. && $$ Small
394 WWUS73 KDMX 141634 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1134 AM CDT Fri Mar 14 2025 IAZ038-039-049-050-060>062-072>075-081>086-092>097-150245- /O.CON.KDMX.WI.Y.0004.250314T1800Z-250315T0300Z/ Grundy-Black Hawk-Marshall-Tama-Polk-Jasper-Poweshiek-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Corydon, Marshalltown, Oskaloosa, Centerville, Indianola, Reinbeck, Waterloo, Wellsburg, Cedar Falls, Pella, Conrad, Bloomfield, Earlham, Humeston, Albia, Dike, New Market, Grundy Center, Traer, Grinnell, Seymour, Mount Ayr, Knoxville, Carlisle, Gladbrook, Dysart, Norwalk, Leon, Osceola, Lenox, Newton, Chariton, Winterset, Creston, Ottumwa, Toledo, Allerton, Corning, Tama, Bedford, Lamoni, and Des Moines 1134 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southern, central, and eastern Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A Red Flag Warning is also in effect. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Open burning is discouraged today. && $$ Hagenhoff
696 WWUS73 KDMX 141938 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 238 PM CDT Fri Mar 14 2025 IAZ004-005-015-023-150545- /O.NEW.KDMX.WI.Y.0005.250315T1500Z-250315T2300Z/ Emmet-Kossuth-Palo Alto-Pocahontas- Including the cities of Algona, Estherville, Emmetsburg, Fonda, Laurens, Gilmore City, Rolfe, and Pocahontas 238 PM CDT Fri Mar 14 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Kossuth, Emmet, Palo Alto, and Pocahontas Counties. * WHEN...From 10 AM to 6 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ038-039-049-050-060>062-072>075-081>086-092>097-150300- /O.CON.KDMX.WI.Y.0004.000000T0000Z-250315T0300Z/ Grundy-Black Hawk-Marshall-Tama-Polk-Jasper-Poweshiek-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Corydon, Marshalltown, Oskaloosa, Centerville, Indianola, Reinbeck, Waterloo, Wellsburg, Cedar Falls, Pella, Conrad, Bloomfield, Earlham, Humeston, Albia, Dike, New Market, Grundy Center, Traer, Grinnell, Seymour, Mount Ayr, Knoxville, Carlisle, Gladbrook, Dysart, Norwalk, Leon, Osceola, Lenox, Newton, Chariton, Winterset, Creston, Ottumwa, Toledo, Allerton, Corning, Tama, Bedford, Lamoni, and Des Moines 238 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southern, central, and eastern Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A Red Flag Warning is also in effect. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Open burning is discouraged today. && $$ Hagenhoff
671 WWUS73 KDMX 142154 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 454 PM CDT Fri Mar 14 2025 IAZ081>086-092>097-150300- /O.UPG.KDMX.WI.Y.0004.000000T0000Z-250315T0300Z/ /O.NEW.KDMX.HW.W.0004.250314T2154Z-250315T0300Z/ Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur- Wayne-Appanoose-Davis- Including the cities of Bedford, Corydon, Allerton, Lamoni, Mount Ayr, Centerville, Osceola, Chariton, Ottumwa, Corning, Leon, Lenox, Humeston, New Market, Bloomfield, Seymour, Albia, and Creston 454 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 40 mph with gusts up to 60 mph. * WHERE...Portions of southern Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A Red Flag Warning is also in effect. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IAZ038-039-049-050-060>062-072>075-150300- /O.CON.KDMX.WI.Y.0004.000000T0000Z-250315T0300Z/ Grundy-Black Hawk-Marshall-Tama-Polk-Jasper-Poweshiek-Madison- Warren-Marion-Mahaska- Including the cities of Toledo, Gladbrook, Reinbeck, Knoxville, Dysart, Earlham, Traer, Winterset, Carlisle, Waterloo, Cedar Falls, Wellsburg, Dike, Norwalk, Indianola, Oskaloosa, Grundy Center, Tama, Pella, Conrad, Grinnell, Des Moines, Marshalltown, and Newton 454 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IAZ004-005-015-023-150800- /O.CON.KDMX.WI.Y.0005.250315T1500Z-250315T2300Z/ Emmet-Kossuth-Palo Alto-Pocahontas- Including the cities of Fonda, Estherville, Pocahontas, Laurens, Rolfe, Gilmore City, Algona, and Emmetsburg 454 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Kossuth, Emmet, Palo Alto, and Pocahontas Counties. * WHEN...From 10 AM to 6 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cogil
575 WWUS73 KDMX 150209 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 909 PM CDT Fri Mar 14 2025 IAZ081>086-092>097-150315- /O.CAN.KDMX.HW.W.0004.000000T0000Z-250315T0300Z/ Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur- Wayne-Appanoose-Davis- Including the cities of Seymour, Leon, Corning, Corydon, Osceola, Lenox, New Market, Humeston, Centerville, Ottumwa, Bedford, Mount Ayr, Chariton, Lamoni, Bloomfield, Albia, Allerton, and Creston 909 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IS CANCELLED... Winds have continued to calm as nighttime has set in and storms have moved away, prompting the cancellation of the Warning. Occasional 35 mph gusts will still be possible overnight. $$ IAZ038-039-049-050-060>062-072>075-150315- /O.CAN.KDMX.WI.Y.0004.000000T0000Z-250315T0300Z/ Grundy-Black Hawk-Marshall-Tama-Polk-Jasper-Poweshiek-Madison- Warren-Marion-Mahaska- Including the cities of Dike, Wellsburg, Dysart, Cedar Falls, Waterloo, Reinbeck, Newton, Earlham, Winterset, Conrad, Toledo, Knoxville, Norwalk, Carlisle, Grundy Center, Gladbrook, Des Moines, Traer, Oskaloosa, Pella, Indianola, Tama, Grinnell, and Marshalltown 909 PM CDT Fri Mar 14 2025 ...WIND ADVISORY IS CANCELLED... Winds have continued to calm as nighttime has set in and storms have moved away, prompting the cancellation of the Advisory. Wind gusts up to 30 mph will still be possible overnight. $$ IAZ004-005-015-023-151215- /O.CON.KDMX.WI.Y.0005.250315T1500Z-250315T2300Z/ Emmet-Kossuth-Palo Alto-Pocahontas- Including the cities of Laurens, Rolfe, Fonda, Emmetsburg, Pocahontas, Gilmore City, Estherville, and Algona 909 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Kossuth, Emmet, Palo Alto, and Pocahontas Counties. * WHEN...From 10 AM to 6 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jimenez
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 11:34 PM CDT, 3 hours 20 minutes earlier. Its key messages:
- Warmer temperatures into Thursday with increasing south winds.
- Strong system arrives on Friday bringing strong south winds, increased fire danger and the potential for severe storms. Damaging winds and hail are the main concerns.
- Additional light precipitation and strong winds expected Friday night into Saturday with cooler air arriving.
Area forecast discussion, Mar 12, 11:34 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1134 PM CDT Wed Mar 12 2025 ...Updated for the 06z Aviation Discussion... .KEY MESSAGES... - Warmer temperatures into Thursday with increasing south winds. - Strong system arrives on Friday bringing strong south winds, increased fire danger and the potential for severe storms. Damaging winds and hail are the main concerns. - Additional light precipitation and strong winds expected Friday night into Saturday with cooler air arriving. && .DISCUSSION... Issued at 353 PM CDT Wed Mar 12 2025 A relatively quiet and pleasant day today with light winds and warm temperatures for mid March. Readings have returned into the 50s and 60s with a few 70s in far southern Iowa with plenty of sunshine. Meanwhile, an upper system passes through the southern Plains into the southeast US tonight into Thursday. While not directly impacting the weather for Iowa tonight or Thursday, its passage will influence Fridays outcome with regards to moisture. Otherwise, warm advection increases into Thursday across Iowa and surrounding areas with highs around 5 to 10 degrees warmer than today. Fire weather concerns also increase with the stronger winds and relative humidity values drop to between 30 to 40 percent by Thursday afternoon although the overall threat remains somewhat localized. By Thursday night, the main shortwave passes through the southern Rockies and emerges into the central Plains on Friday. Southerly flow intensifies ahead of the system with a low level jet approaching 50kts by early morning Friday. However, the aforementioned Thursday system will have pushed much of the low level moisture farther east and a resurgence of moisture from the Gulf is needed into Friday to return deeper moisture into the state. Had that initial system not passed south of the state on Thursday, it is likely substantially more moisture would have been available with the low level jet on Thursday night/early Friday with a threat of convection. However, despite the very strong low level jet, the threat of convection remains minimal Thursday night into Friday given the general lack of deeper moisture. Activity picks up on Friday as mixing increases through the day allowing higher momentum air to mix down toward the surface. Wind gusts and sustained winds are likely to approach Wind Advisory criteria by afternoon and headlines may be needed. Fire weather may also be a concern by afternoon with the strong winds and cured grasses although minimum relative humidity values remain above 40 percent in most areas as dewpoints increase during the day. At a minimum, there will be elevated fire conditions during the afternoon prior to any convection. Speaking of which, instability builds through the day as moisture returns northward on the continuing strong south flow. MUCAPE values climb to over 1000 J/KG by afternoon ahead of the approaching dry trof axis lifting northward quickly from Missouri. Soundings have a distinct inverted-V profile by afternoon along with strong low level speed shear. These profiles are quite indicative of damaging winds and perhaps some large hail. The tornado threat still seems limited given higher clouds bases - LCLs around 1400m at KDSM, although a locally modified airmass may be able to produce a brief spin-up or two. Main concern would be if more moisture returns than anticipated which would increase MUCAPES and lower LCLs. Convection is expected to develop rapidly along the dry trof into the mid afternoon as it lifts quickly northward and with a mean wind of around 50kts, forward motion of 50+ mph seems reasonable at this time. The convection is likely to form into a line or a few separate lines as it races northeast across the forecast area during the late afternoon into early evening hours with the damaging winds remaining the main concern. Strong gradient winds may occur briefly on the backside of the line prior to weakening as daytime heating subsides along with the deeper mixing. However, the strong winds return from the northwest on Saturday as strong cold advection pushes into the state with Wind Advisories possible once again. Wrap around precipitation may also linger across northwest portions of the forecast area Friday night into Saturday as the system lifts northeast with some transition to snow and light accumulations in the far northwest. A quick look into the extended continues to show the threat of a decent system around the middle of next week although significant difference in timing continue between the GFS and Euro. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1132 PM CDT Wed Mar 12 2025 Little change from the previous forecast with light easterly wind tonight becoming southeast during the day Thursday. The wind will be breezy at times mainly across northern Iowa. This is the potential of mid-level cloud development mid to late Thursday evening and a low chance of some weak convection into eastern Iowa. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Cogil AVIATION...Donavon
Hazardous weather outlook, Mar 12, 3:21 PM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 321 PM CDT Wed Mar 12 2025 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-132030- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 321 PM CDT Wed Mar 12 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A large system will bring the potential for a few strong to severe thunderstorms mainly Friday afternoon into Friday evening. Windy conditions are also expected Friday into Saturday with gusts 35-45+ mph. Far northwest Iowa may also see light snow accumulations late Friday night into Saturday, resulting in some slick roads. .SPOTTER INFORMATION STATEMENT... Spotters may be needed Friday. Hagenhoff
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:17 PM CDT | Fire Weather Watch | DMX | Adams, Appanoose, Black Hawk, Clarke, Davis, Decatur and 17 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.